MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T6
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, they had a strange occurrence when they put an company toric lens in, the 3 dots on each side did not line up at all with the haptic junction.They were almost 90 degrees away (but not exactly).The physician didn¿t want to put the patient through an unnecessary exchange, so they lined everything up by trusting the 3 dots on each side and ignoring where the actual haptic junction was.They had never seen this before.Additional information was received by stating, the patient seemed to be doing fine.Even though the toric markings were grossly away from the haptic junction, the surgeon aligned to the markings, ignoring the junction position, and the patient continued to do well.It was clearly a manufacturing error.
 
Additional Manufacturer Narrative
The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The lens remains implanted.The reported issue could not be verified.However, the root cause for the reported misalignment of the axis marks would be manufacturing related.A contributing factor to this event was that the milling equipment allowed the milling operator to manually select the mill orientation when the vision system could not identify the fill holes on the wafer.The toric axis mark misalignment was determined to be a cosmetic issue only, with no functional impact.The toric axis is aligned with the toric axis marks and is set by the molding process.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The ifu (instructions for use) instructs precisely align the axis marking indentations on the toric iol (intraocular lens) with the marked intended axis of lens placement.Information was provided that the surgeon aligned to the markings, ignoring the junction position.The patient is doing well.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24322089
Report Number1119421-2026-00297
Device Sequence Number9931114
Product Code MJP
UDI-Device Identifier00380652435147
UDI-Public(01)00380652435147(17)270205(11)230207(10)15577224
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCW0T6
Device Catalogue NumberCCW0T6.265
Device Lot Number15577224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/16/2026
Date Device Manufactured02/07/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown